What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 10, 6:22 AM MST, 6 minutes earlier.
Area forecast discussion, Feb 10, 6:22 AM MST, 6 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
622 AM MST Wed Feb 10 2021
.UPDATE...
Issued at 621 AM MST Wed Feb 10 2021
Based on observations and webcams, we have issued a Freezing Fog
Advisory until 10 AM for eastern Laramie County in southeast
Wyoming and for Kimball and Cheyenne Counties of the southern
Nebraska Panhandle.
&&
.SHORT TERM...(Today through Thursday night)
Issued at 334 AM MST Wed Feb 10 2021
Today...Bitterly cold temperatures exist east of Interstate 25 early
this morning in the arctic airmass with temperatures only in the
single digits, along with areas of freezing fog continuing through
mid morning. Forecasting the movement of the arctic front is
difficult at best, though thinking that it may slowly move eastward
again after daybreak with some locations currently in the arctic
airmass, such as Cheyenne, to climb into the 20s to lower 30s this
afternoon. Craig to Casper 700 mb height gradients strengthen again
late this afternoon and tonight, with a 50 knot 700 mb speed max
moving overhead, thus likely helping to produce strong winds again
late this afternoon into tomorrow for the Arlington and Elk Mountain
locations, where we have issued another High Wind Warning. Cold wind
chill temperatures continue across our northeast counties and much
of the Nebraska Panhandle where a Wind Chill Advisory remains in
effect.
Tonight...Another quite cold night expected in the arctic airmass,
with some locations from Lusk to the northern Panhandle dipping to
near 10 degrees below zero. Low and mid level gradients suggest the
strong winds to continue near Arlington where the High Wind Warning
will continue. Low level convergence will help produce increasing
chances for light snow north of a Douglas to Scottsbluff line.
Thursday...The arctic airmass becomes even more entrenched with some
locations north of a Douglas to Alliance line only reaching the
single digits for maximum temperatures, while west of the cold
front, maximums will reach the upper 20s to mid 30s across much of
Carbon and Albany Counties. Light snow will increase in areal
coverage, especially east of I-25 as low and mid level moisture
increases.
Thursday night...The depth of the arctic airmass deepens enough to
allow the colder air to spill westward across our western mountains
and valleys, with low temperatures there in the teens for many
locations, while many locations east of Interstate 25 dip below zero
to as cold as 15 degrees below zero. Areas of light snow will also
likely increase in areal coverage due to moist overrunning of the
arctic airmass.
.LONG TERM...(Friday through Tuesday)
Issued at 334 AM MST Wed Feb 10 2021
Active weather looks on track late this week and through the
weekend, with some improvements possible by early next week. All
models show the arctic front moving across the remainder of south
central Wyoming by late Friday. Early highs in the 30s will rapidly
fall into the single digits behind the front.
The only minor change compared to 24 hours ago is the onset of the
coldest arctic air behind the front. All models have delayed the
coldest air for another 24 hours and now show Sunday potentially
being the coldest day with highs in the single digits below zero for
most areas. The primary reason for this is models now show an upper
level Pacific trough much further north compared to prior model
runs, with some warm air advection aloft out ahead of it this
weekend. This will help in creating pretty widespread light snowfall
Saturday and Sunday, but will also help keep temperatures slightly
higher than previously expected across portions of the region.
Regardless, kept high temperatures on Saturday in the single digits
along and east of the I-25 corridor, with below zero readings
further north. Temperatures west of the Laramie Range may briefly
climb into the teens before falling hard again Saturday night.
Because of these timing differences, it's going to be difficult to
pinpoint low temperatures this period, and sharp swings in forecast
low temperatures can be expected. If light snow continues with very
little clearing, radiational cooling will not kick in nearly as much
as when sky conditions clear out. For Saturday and Sunday morning,
kept forecast lows near the GEFS plume median values on the slightly
warmer perturbation grouping, which still gave us lows between -10
to -25 for the majority of the forecast area. Added some detail on
the normally colder areas, such as the Laramie Valley and portions
of the eastern high plains in the colder values. Models tend to keep
these locations too warm on a routine bases, so felt comfortable
lowering these a bit further. At this time, models indicate late
Sunday night will be the coldest night as some clearing is expected.
Did not go nearly as cold as some consensus and ensemble guidances
suggests, but kept lows in the teens below zero (-10 to -20) for the
time being. Wind chills will likely reach -30 to -45 this weekend
and into early next week.
Models now indicate two separate periods of snow, the first wave
with the initial FROPA across south central Wyoming Thursday through
Friday night will bring the first chance for accumulating snow; with
the 2nd event associated with the secondary Pacific trough late
Saturday through Sunday. The first period of snow is mainly due to
long fetch upslope flow and some frontal dynamics, the 2nd period of
snow associated with the Pacific trough will have to be watched,
since better dynamic forcing is present. Thankfully, all models show
progressive flow with the system slipping southeast into New Mexico.
Regardless, another period of light to moderate snow is forecast
especially further south along the Interstate 80 corridor. Kept POP
above 50% Friday, and increased POP for late Saturday and into early
Sunday. Decent accumulations are possible with both events, but the
main story will be the bitter cold temperatures and wind chills.
Looks like some improvement for early next week as the arctic
airmass drifts east. However, models tend to warm things up too
quick in these cases with no clear evidence of gusty westerly winds.
Kept high temperatures on Monday below MOS guidances, especially
with decent surface snow cover. Even on Tuesday, models show the
colder air struggling to erode across the region as 700mb
temperatures climb to -10c to -15c. Continuous mountain snowfall
looks like a good bet with progressive northwest flow and several
disturbances aloft pushing eastward.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 334 AM MST Wed Feb 10 2021
Arctic front remains just west of the Interstate 25 corridor and
extends north-northwest into northern Albany county and southern
Natrona county early this morning. East of the front, low clouds and
fog remain over the area in weak upslope flow, while relatively mild
temperatures and VFR conditions are found west of the
front...including KLAR and KRWL. Expect the position of the front to
change very little today, with low CIGS remaining in place across
the western Nebraska terminals, and VFR for KLAR and KRWL.
HAZARDS/WEATHER TRENDS: VFR conditions will continue for KRWL and
KLAR with the arctic front remaining north of these terminals. It
will be windy with gusts between 30 to 40 knots between 17z
Wednesday and 01z Thursday. IFR to LIFR conditions will continue for
all western Nebraska terminals through the day, with little if any
improvements expected. KCYS will depend on the position of the
arctic front, which is expected to drift eastward off the Laramie
Range through the day. Expect current LIFR VIS and CIGS to improve
around 17z to 19z today to VFR.
&&
.FIRE WEATHER...
Issued at 334 AM MST Wed Feb 10 2021
No concerns based on projected winds and humidities.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Wind Chill Advisory until 11 AM MST Monday for WYZ101-102-108.
High Wind Warning from 3 PM this afternoon to 5 PM MST Thursday
for WYZ110.
Freezing Fog Advisory until 10 AM MST this morning for WYZ119.
NE...Wind Chill Advisory until 11 AM MST Monday for NEZ002-003-
019>021-055-095-096.
Freezing Fog Advisory until 10 AM MST this morning for NEZ054-
055.
&&
UPDATE...RUBIN
SHORT TERM...RUBIN
LONG TERM...TJT
AVIATION...TJT
FIRE WEATHER...RUBINHazardous weather outlook, Feb 10, 6:25 AM MST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
625 AM MST Wed Feb 10 2021
NEZ054-WYZ103>107-109-111>119-111000-
Kimball County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Central Carbon County-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
625 AM MST Wed Feb 10 2021
This hazardous weather outlook is for portions of panhandle
Nebraska...south central Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
A Freezing Fog Advisory is in effect until 10 AM for eastern Laramie
County and for Kimball County for areas of freezing fog with
visibilities at or below one-quarter of a mile.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Cold temperatures and wind chills will continue through the week,
with even colder temperatures and wind chills expected over the
weekend into early next week. Areas of light snow will increase in
coverage later this week and over the weekend.
.Spotter information statement...
Spotter activation will not be needed.
WYZ110-111000-
North Snowy Range Foothills-
625 AM MST Wed Feb 10 2021
This hazardous weather outlook is for portions of south central
Wyoming.
.DAY ONE...TODAY AND TONIGHT
A High Wind Warning is in effect after 3 PM this afternoon for
west winds of 30 to 45 mph gusting to 65 mph.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
The High Wind Warning will continue until 5 PM Thursday.
Cold temperatures and wind chills will continue through the week,
with even colder temperatures and wind chills expected over the
weekend into early next week. Areas of light snow will increase in
coverage later this week and over the weekend.
.Spotter information statement...
Spotter activation will not be needed.
NEZ002-003-019>021-055-095-096-WYZ101-102-108-111000-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Cheyenne-North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-Goshen County-
625 AM MST Wed Feb 10 2021
This hazardous weather outlook is for portions of panhandle
Nebraska...western Nebraska...east central Wyoming and southeast
Wyoming.
.DAY ONE...TODAY AND TONIGHT
A Freezing Fog Advisory is in effect until 10 AM for Cheyenne
County for areas of freezing fog with visibilities at or below
one-quarter of a mile.
A Wind Chill Advisory continues for wind chill temperatures as
cold as 30 degrees below zero.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Cold temperatures and wind chills will continue through the week,
with even colder temperatures and wind chills expected over the
weekend into early next week. Areas of light snow will increase in
coverage later this week and over the weekend.
.Spotter information statement...
Spotter activation will not be needed.
Rubin
In the hours before
Special weather statement, Feb 10, 4:16 AM MST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
416 AM MST Wed Feb 10 2021
NEZ054-055-WYZ117>119-101615-
Kimball County-Cheyenne-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
Including the cities of Kimball, Brownson, Sidney, Whitaker,
Federal, Horse Creek, Cheyenne, and Pine Bluffs
416 AM MST Wed Feb 10 2021
...Areas of Freezing Fog Through Mid Morning...
Please watch for areas of freezing fog, dense at times, across
much of Laramie County of Wyoming and over the southern Nebraska
Panhandle through mid morning. This includes Interstate 80 from
the foothills west of Cheyenne, eastward through Cheyenne, Pine
Bluffs, Kimball and Sidney.
Visibilities at times will be at or less than one-half of a mile
and some roads may be slick in spots, so please drive with
caution.
When you encounter fog, particularly dense freezing fog, please
slow down, use your low beam headlights and allow for some extra
travel time to safely reach your destination.
Rubin
Local storm report, Feb 10, 5:40 AM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
540 AM MST WED FEB 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM SNOW 2 E BATTLE LAKE 41.15N 106.97W
02/10/2021 E7.5 INCH CARBON WY PARK/FOREST SRVC
OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
10000 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
OVER PAST 24 HOURS.
0535 AM SNOW 4 NW HOG PARK RESERVOIR 41.07N 106.94W
02/10/2021 E6.0 INCH CARBON WY PARK/FOREST SRVC
LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
ACCUMULATION WAS OVER PAST 24 HOURS.
0535 AM SNOW 8 ENE HOG PARK CAMPGROU 41.06N 106.71W
02/10/2021 E7.5 INCH CARBON WY PARK/FOREST SRVC
BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 24 HOURS.
0535 AM SNOW W DEEP CREEK CAMPGROUND 41.46N 106.28W
02/10/2021 E6.0 INCH CARBON WY PARK/FOREST SRVC
SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050
FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER
PAST 24 HOURS.
0535 AM SNOW ENE NASH FORK CAMPGROUN 41.36N 106.23W
02/10/2021 E9.0 INCH ALBANY WY PARK/FOREST SRVC
BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240
FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER
PAST 24 HOURS.
&&
TTRUDELLocal storm report, Feb 10, 5:49 AM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
549 AM MST WED FEB 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM EXTR WIND CHILL 3 NNE DOUGLAS 42.79N 105.38W
02/10/2021 M-20 F CONVERSE WY MESONET
MESONET STATION KDGW DOUGLAS: CONVERSE
COUNTY AIRPORT.
&&
TT